MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM P LAT SIZE 3; FEMORAL CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM P LAT SIZE 3; FEMORAL CEMENTLESS STEM
Model Number 01.18.413
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Revision surgery for stem loosening performed 1 year after primary.The surgeon removed successfully the stem, the head and the mectaplug.
 
Additional Manufacturer Narrative
Batch review performed on 29 november 2021: lot 2005822: (b)(4) items manufactured and released on 05-oct-2020.Expiration date: 2025-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation: femoral component revision performed 1 year after primary total hip arthroplasty in a (b)(6) year old man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Additional Manufacturer Narrative
On january 14th 2022 we received a clarification of the description of the event.On the (b)(6) the items for analysis.Visual inspection performed by r&d project manager: during the analysis it is evaluated that almost two third of the stem body is converted with ha coating.This is unexpected considering that the stem was implanted for 1 year.It seems that the stem was not correctly osseointegrated with the patient bone.This can cause the reported stem loosening.Looking at the neck area a lot of deep signs and scratches are present, probably due to revision surgery.It is not possible to determine the root cause of reported stem loosening and stem removal.
 
Event or Problem Description
Revision surgery for stem loosening performed 1 year after primary.The surgeon removed successfully the stem, the head, and the sleeve.

Brand Name
STEM: AMISTEM P LAT SIZE 3
Common Device Name
FEMORAL CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13076103
Report Number3005180920-2021-00997
Device Sequence Number17638708
Product Code LZO
UDI-Device Identifier07630040720120
UDI-Public07630040720120
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number01.18.413
Device Catalogue Number01.18.413
Device Lot Number2005822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight87 KG